Alert archive / Louisiana / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Jul 7, 2007, 3:16 AM CDT for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 3:16 AM CDT (08:16 UTC)
- Expired
- Jul 7, 2007, 2:09 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 1:05 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 7, 1:05 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 105 AM CDT SAT JUL 7 2007 .UPDATE... RECENTLY UPDATED ZONE FORECAST TO PUT POPS FOR REMAINDER OF THE NIGHT IN LINE WITH CURRENT RADAR IMAGERY. RADAR SHOWS SOLID LINE OF SHOWERS AND THUNDERSTORMS FROM ALEXANDRIA TO PITKIN TO FIELDS LOUISIANA MOVING SOUTHEAST. SHOWERS AND THUNDERSTORMS ARE LIKELY AHEAD OF LINE WITH CHANCES OF RAIN DIMINISHING FARTHER TO THE SOUTH. && .PREV DISCUSSION... /ISSUED 931 PM CDT FRI JUL 6 2007/ DISCUSSION...WATER VAPOR IMAGERY AND 00Z U/A ANALYSIS SHOWS MID /UPR-LVL LO WHICH WAS LARGELY RESPONSIBLE FOR ALL OF TODAYS RAINFALL CONTINUES TO SLOWLY INCH TO THE NE...NOW CENTERED NEAR THE ARKLATEX. MEANWHILE SFC ANALYSIS SHOWS AN AREA OF LO PRES IN THE SAME VICINITY WITH A WEAK BOUNDARY EXTENDING SW TOWARD S-CNTL TX. REGIONAL 88DS SHOW CONVECTION LARGELY CENTERED ALONG OR JUST AHEAD OF THIS TROF MOVING NE. WILL CONTINUE TO MONITOR CONVECTION MOVING NORTH OF THE HOUSTON METRO AREA AND FURTHER WEST TOWARD THE TEXAS HILL COUNTRY LATE THIS EVENING. SHOULD IT HOLD TOGETHER AND MOVE INTO THE CNTL AND NRN ZONES WILL HAVE TO INCREASE POPS FOR THE OVERNIGHT HOURS FOR THESE AREAS. OTHERWISE NO CHANGES PLANNED ATTM. PREV DISCUSSION... /ISSUED 241 PM CDT FRI JUL 6 2007/ DISCUSSION...ANOTHER VERY ACTIVE DAY ACROSS THE REGION. INITIAL MORNING COASTAL ACTIVITY FIRING ALONG NOCTURNAL JET AND LOW LEVEL CONVERGENCE ZONE HAS WEAKENED AND MOVED INLAND. SECONDARY LINE DEVELOPING FURTHER INLAND OVER SOUTHEAST TEXAS ALONG SURFACE TROF EXTENDING SOUTHWEST FROM LOW NOW ADVANCING INTO NORTHWEST LOUISIANA. SATELLITE IMAGERY INDICATING MID/UPPER LOW AND PAST WEEKS PERSISTENT WEATHER MAKER ALSO ADVANCING INTO NORTHWEST LOUISIANA. ACTIVE ORGANIZED WEATHER PATTERN EXPECTED TO TRANSITION MORE TOWARD THE NORM OVER THE NEXT FEW DAYS. PREVIOUSLY MENTIONED LOW PROGGED TO ADVANCE EAST WHILE WEAKENING. RESIDUAL TROFFING EXPECTED TO LINGER OVER NORTH LOUISIANA FOR SATURDAY...AND HENCE WILL BE CARRYING HIGHEST POPS OVER OUR NORTHERN ZONES FOR THE BEGINNING OF THE WEEKEND. AREA WILL COME UNDER INFLUENCE OF WESTWARD EXPANDING SUBTROPICAL HIGH WITH DRYING ANTICYCLONIC FLOW FOR THE NEW WEEK. LOOKING FOR THE MORE TYPICAL AFTERNOON/EARLY EVENING CONVECTION RETURNING. DECREASING CLOUDS AND RAIN HOWEVER WILL ALLOW TEMPERATURES TO REBOUND INTO THE 90S FOR AFTERNOON HIGHS. AVIATION...CONSIDERABLE CLOUD COVER EXPECTED TO PERSIST OVERNIGHT AND SATURDAY AS LOW PRESSURE ADVANCES INTO NORTHWEST LOUISIANA TRACKS SLOWLY EAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ESPECIALLY OVER CENTRAL LOUISIANA. VFR CLOUD COVER EXPECTED TO OCCASIONALLY DROP INTO THE MVFR CATEGORY. MARINE...SURFACE HIGH PRESSURE WILL MAINTAIN A LIGHT TO MODERATE ONSHORE FLOW THROUGH SATURDAY AND WELL INTO THE COMING WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 89 73 91 75 / 30 20 30 20 KBPT 89 73 90 76 / 30 20 30 20 KAEX 87 71 91 73 / 50 20 30 20 KLFT 89 74 92 75 / 30 20 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 6, 3:49 AM CDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 349 AM CDT FRI JUL 6 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-070900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 349 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY ACROSS THE AREA AS AN UPPER LEVEL LOW MOVES TO NEAR THE ARKLATEX. AVERAGE RAINFALL TOTALS ACROSS THE AREA WILL RANGE FROM 0.25 TO 1.25...BUT ISOLATED RAINFALL TOTALS OF 4 TO 6 ARE POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING IN AREAS WHERE HEAVY RAINFALL HAS FALLEN IN PREVIOUS DAYS. FREQUENT LIGHTNING AND GUSTY WINDS TO 4O MPH ARE POSSIBLE IN THE STRONGER THUNDERSTORMS. IN ADDITION...ISOLATED BRIEF TORNADOES AND WATERSPOUTS ARE ALSO POSSIBLE TODAY DUE TO FAVORABLE WIND SHEAR PROFILES IN PLACE. SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO TAPER OFF DURING THE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER DAY OF ABOVE NORMAL RAIN CHANCES IS EXPECTED ON SATURDAY...ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA...BEFORE SOMEWHAT DRIER AIR MOVES INTO THE AREA LATER IN THE WEEKEND INTO NEXT WEEK. THIS WILL LOWER RAIN CHANCES TO MORE TYPICAL SUMMERTIME LEVELS WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:25 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard | 3 hr |
Nearby
Flash Flood Watches in Louisiana, 2007Flash Flood Watches in Texas, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.